MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY INSTRUMENT
Model Number DS4001
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2022).
 
Event or Problem Description
It was reported that during a preparation for biopsy, white powder was allegedly found at the connection part of suction rinse tube cassette.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one enspire vacuum and rinse tubing cassette was returned for evaluation.Sample was a sealed lot sample.Hence the sample was clean and not used.There was no evidence of breach to the packaging, the female connector to the vaccuum tubing was inspected and it was noted it was cloudy as well.An in-house cassette was opened for reference and this sample was not cloudy.Additional ftir analysis was performed and determined the white residue material content is excess adhesive (glue), a known component used during the manufacture of this device.Therefore, the investigation is confirmed for the reported foreign material issue as the white residue was found to be excess adhesive (glue).A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ENCOR ENSPIRE CASSETTE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12342776
Report Number2020394-2021-01485
Device Sequence Number3901611
Product Code KNW
UDI-Device Identifier00801741086090
UDI-Public(01)00801741086090
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDS4001
Device Catalogue NumberDS4001
Device Lot NumberVTDN0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR